MAUDE Adverse Event Report: Datascope Corp. MEGA 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. MEGA 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0295-01U
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) at 08:05, while assisting the patient to the toilet, the bedside registered nurse (rn) observed blood in the intra-aortic balloon pump (iabp) helium line, indicating a suspected mega 40cc intra-aortic balloon (iab) rupture.The respiratory therapist (rt) responded promptly to assess the situation.In accordance with standard practice, the iabp was immediately turned off, and the helium line was clamped to prevent further blood entry into the balloon.A critical care physician attempted to remove the iab catheter; however, significant resistance was encountered during extraction.During the removal attempt, the patient developed stroke-like symptoms, including weakness and headache.Cardiothoracic surgery was consulted and successfully removed the catheter without further complication.Following catheter removal, the patient's neurological symptoms resolved completely.Computed tomography (ct) scans of the head and chest were performed to evaluate for potential complications.Both studies were unremarkable, with no evidence of acute intracranial pathology, vascular injury, or other procedure-related complications.The patient remained hemodynamically stable, and a replacement iab catheter was subsequently inserted.
 
Event or Problem Description
It was reported that blood was observed in the helium tubing of a mega 40cc intra-aortic balloon (iab) catheter during use, indicating a suspected balloon rupture.Removal of the intra-aortic balloon (iab) catheter was initially unsuccessful due to resistance, and the patient developed transient stroke-like symptoms during the removal attempt.The patient's neurological symptoms resolved completely, imaging was unremarkable, and a replacement intra-aortic balloon (iab) catheter was subsequently inserted.
 
Additional Manufacturer Narrative
Updated fields: h6, b5, d9, h3, h2, g6 corrected fields: h1, h6, an investigation was conducted regarding blood back, rupture and difficulty in removal of mega 7.5fr.40cc balloon.The evaluation determined an inner lumen break within a kink causing the reported leak.Additionally blood filling inside the iab resulted in difficulty removing the iab from the patient.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.This issue continues to be monitored within the manufacturer¿s quality system.
 
Additional Manufacturer Narrative
Event site name: (b)(6).Initial reporter: (b)(6).Upon completion of the investigation into this event a follow up report will be submitted.

Brand Name
MEGA 7.5Fr. 40cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50065656
Report Number2248146-2026-0001331
Device Sequence Number13328237
Product Code DSP
UDI-Device Identifier10607567109596
UDI-Public(01)10607567109596(10)3000517051(17)281203(11)251203
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0295-01U
Device Catalogue Number0684-00-0295-01U
Device Lot Number3000517051
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/20/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer08/12/2026
09/08/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date09/01/2026
09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Teleflex AC3 Optimus Intra-Aortic Balloon Pump
Outcome Attributed to Adverse Event Life Threatening;
Patient Age39 YR
Patient SexMale
Patient Weight178 LB